Texas, 2019

Heat in Texas, August 7 to 14, 2019

August 7 to 14, 2019 · NWS FWD · 46 events in 46 counties and zones

Afternoon heat indices between 105 and 110 degrees occurred across most of North and Central Texas during the second week of August 2019.

Where it happened

Every event with a place to put it; 46 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
13
Property damage
None recorded
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Afternoon heat indices between 105 and 110 degrees occurred across most of North and Central Texas during the second week of August 2019.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 7, 6:00 AM CST, 5 hours earlier.

Area forecast discussion, Aug 7, 6:00 AM CST, 5 hours before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
700 AM CDT Wed Aug 7 2019

.AVIATION...
/12 UTC TAF Cycle/

Concerns---Very low convective chances today. Otherwise VFR.

VFR will continue through the entire TAF cycle with not much in
the way of aviation weather concerns. There is a very low chance
for brief SHRA/TSRA along/north of I-20 corridor and east of I-35
this afternoon. Large scale sinking motion and dry air aloft will
mean that this threat is quite low and does not warrant inclusion
in the TAFs. Still...if any convective updrafts can develop,
there could be minor impacts to air traffic across D10 airspace.
Otherwise, high clouds will continue to overspread the area with
diurnal afternoon CU around FL060. South winds near or under 10
knots are anticipated.

Bain

&&

.SHORT TERM... /Issued 234 AM CDT Wed Aug 7 2019/
/Today and Tonight/

Hot and rain/storm-free conditions are anticipated for just about
all of North and Central Texas today. High pressure across
southern New Mexico will gradually migrate eastward and settle
somewhere across the Permian Basin/Concho Valley regions. This
equates to a largely subsident airmass with modest northerly flow
aloft across most of North and Central Texas. The coverage of
showers and isolated storms is expected to be much less today and
I'll advertise a dry forecast with only a 5 PoP across the
FA. Mid and upper level clouds, however, will continue to stream
in from convection upstream across The Central Plains.

While the high clouds may prove to keep temperatures a degree or
so lower than advertised...it still appears that most
areas...especially near and north of I-20 will still achieve Heat
Advisory criteria. Farther south, heat index values of 105
degrees or greater may be a bit more isolated in nature, but the
heat advisory still seems reasonable for Central Texas. The
bottom line is that today will likely be the start of some of the
hottest conditions we've experienced thus far this year. Please be
sure to adhere to heat safety guidelines: avoid strenuous outdoor
activity during peak heating, remain cool/hydrated with plenty of
water, check on the very young, elderly and pets...and never
leave children or pets inside hot vehicles.

For the overnight hours into Thursday, there won't be much relief
from the heat as overnight lows are projected to only fall into
the mid to upper 70s. Urban areas may not experience lows below 80
degrees.

Bain

&&

.LONG TERM... /Issued 234 AM CDT Wed Aug 7 2019/
/Thursday through Tuesday/

Upper level high pressure will continue to dominate the Lone Star
State the second half of this week through early next week,
keeping hot and generally rain-free weather. High temperatures
Thursday through early next week will have no problem reaching the
upper 90s to around 103 degrees. A continuous fetch of Gulf
moisture will add to the heat, resulting in heat index values
well into Heat Advisory criteria range. Therefore, we will keep a
Heat Advisory for the entire forecast area through Thursday with
extensions likely needed through early next week. About the only
element that may provide slight relief from the heat is a south
wind around 10 mph each afternoon.

For now we will ride with a rain-free forecast through Tuesday.
However, we will have to keep an eye on the a series of weak
shortwaves progged to move across the Central Plains Thursday
through Friday. The combination of energy from these waves and
lift along a weak cold front will result in scattered showers and
thunderstorms across Oklahoma. A few of these showers/storms may
make a run at the Red River counties of North Texas, but chances
are too low to carry any more than silent 10% PoPs. Slightly
better rain chances will arrive just beyond this forecast cycle if
the upper ridge breaks down and shifts west as progged by the
GFS. The ECMWF solution is still hot and dry through Wednesday of
next week, so confidence in cooler temperatures or increased rain
chances is low at this point in time.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth   100  81 100  81 100 /   5   5   0   0   0
Waco                99  79 100  79 100 /   5   5   0   0   0
Paris               96  77  95  77  94 /   5   5   5  10  10
Denton              99  80  99  81 100 /   5   5   0   0   5
McKinney            98  80  98  80  99 /   5   5   0   0   5
Dallas             100  82 100  82 100 /   5   5   0   0   0
Terrell             97  79  99  80  99 /   5   5   0   0   0
Corsicana           97  78  97  78  98 /   5   5   0   0   0
Temple              98  77  99  78 100 /   5   5   0   0   0
Mineral Wells      101  78 100  78 101 /   5   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT Thursday for
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

24/79
Hazardous weather outlook, Aug 7, 1:51 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
251 AM CDT Wed Aug 7 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080800-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
251 AM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Very hot and humid weather is expected today with highs in the upper
90s to around 101 and afternoon heat index values between 105 and
110.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Very hot and humid conditions will continue Thursday through Tuesday
with highs in the upper 90s to around 103 and heat index values
between 105 and 110.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

46 heat. Local standard time, as filed.

Heat, Montague

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Montague forecast zone
Reported by
Official NWS Observations
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Cooke

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Cooke forecast zone
Reported by
Official NWS Observations
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Grayson

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Grayson forecast zone
Reported by
Official NWS Observations
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Fannin

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Fannin forecast zone
Reported by
Official NWS Observations
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Lamar

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Lamar forecast zone
Reported by
Official NWS Observations
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Young

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Young forecast zone
Reported by
Official NWS Observations
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Jack

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Jack forecast zone
Reported by
Official NWS Observations
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Wise

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Wise forecast zone
Reported by
Official NWS Observations
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Denton

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Denton forecast zone
Injuries
13 direct, 0 indirect
Reported by
Official NWS Observations
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019. Denton County Public Health reported 13 cases on Heat Related Illnesses during this period. Most of the cases were heat exhaustion.

Heat, Collin

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Collin forecast zone
Reported by
Official NWS Observations
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Hunt

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Hunt forecast zone
Reported by
Official NWS Observations
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Delta

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Delta forecast zone
Reported by
Official NWS Observations
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Hopkins

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Hopkins forecast zone
Reported by
Official NWS Observations
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Stephens

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Stephens forecast zone
Reported by
Official NWS Observations
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Palo Pinto

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Palo Pinto forecast zone
Reported by
Official NWS Observations
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Parker

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Parker forecast zone
Reported by
Official NWS Observations
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Tarrant

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Tarrant forecast zone
Reported by
Official NWS Observations
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Dallas

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Rockwall

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Rockwall forecast zone
Reported by
Official NWS Observations
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Eastland

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Eastland forecast zone
Reported by
Official NWS Observations
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Erath

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Erath forecast zone
Reported by
Official NWS Observations
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Hood

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Hood forecast zone
Reported by
Official NWS Observations
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Somervell

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Somervell forecast zone
Reported by
Official NWS Observations
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Johnson

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Ellis

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Ellis forecast zone
Reported by
Official NWS Observations
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Kaufman

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Kaufman forecast zone
Reported by
Official NWS Observations
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Rains

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Rains forecast zone
Reported by
Official NWS Observations
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Van Zandt

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Van Zandt forecast zone
Reported by
Official NWS Observations
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Comanche

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Comanche forecast zone
Reported by
Official NWS Observations
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Hamilton

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Hamilton forecast zone
Reported by
Official NWS Observations
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Bosque

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Bosque forecast zone
Reported by
Official NWS Observations
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Hill

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Navarro

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Navarro forecast zone
Reported by
Official NWS Observations
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Henderson

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Henderson forecast zone
Reported by
Official NWS Observations
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Mills

When
August 7, 11:00 AM CST to August 13, 6:00 PM CST
Where
Mills forecast zone
Reported by
Official NWS Observations
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 13 2019.

Heat, Lampasas

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
Lampasas forecast zone
Reported by
Official NWS Observations
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

Heat, Coryell

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
Coryell forecast zone
Reported by
Official NWS Observations
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

Heat, McLennan

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
McLennan forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

Heat, Limestone

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
Limestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

Heat, Freestone

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
Freestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

Heat, Anderson

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
Anderson forecast zone
Reported by
Official NWS Observations
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

Heat, Bell

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
Bell forecast zone
Reported by
Official NWS Observations
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

Heat, Falls

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
Falls forecast zone
Reported by
Official NWS Observations
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

Heat, Milam

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
Milam forecast zone
Reported by
Official NWS Observations
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

Heat, Robertson

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
Robertson forecast zone
Reported by
Official NWS Observations
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

Heat, Leon

When
August 7, 11:00 AM CST to August 14, 6:00 PM CST
Where
Leon forecast zone
Reported by
Official NWS Observations
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Heat index values between 105 and 110 degrees occurred across the county during the afternoon hours of August 7 through August 14 2019.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853101, 853102, 853103, 853104, 853105, 853106, 853107, 853108, 853109, 853110, 853111, 853112, 853113, 853114, 853115, 853116, 853117, 853118, 853119, 853120, 853121, 853122, 853123, 853124, 853125, 853126, 853127, 853128, 853129, 853130, 853131, 853132, 853133, 853134, 853135, 853136, 853137, 853138, 853139, 853140, and more.